Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 112, NWS Charleston, SC

July 13, 2015Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2015, 6:50 PM EDT for Berkeley County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 6:50 PM EDT (22:50 UTC)
Expired
Jul 13, 2015, 7:45 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 109 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS52 KCHS 132250
SVRCHS
SCC015-132345-
/O.NEW.KCHS.SV.W.0112.150713T2250Z-150713T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 650 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EASTERN LAKE
  MARION...OR 16 MILES SOUTH OF MANNING...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
  RUSSELLVILLE...PRIOLEAU...MURRAYSVILLE...CHICORA...WAMPEE...WILSONS
  LANDING...JUDGE TOWN...CROSS CROSS ROADS...WILDER AND MOOREFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3339 7983 3315 8013 3331 8025 3335 8024
      3338 8024 3339 8022 3345 8022 3344 8021
      3345 8021 3346 8015 3345 8014 3348 8015
      3350 8012
TIME...MOT...LOC 2250Z 308DEG 9KT 3347 8028 

HAIL...0.75IN
WIND...60MPH
 
$$

JAQ
4 follow-up statements
609 
WWUS52 KCHS 132301
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT MON JUL 13 2015

SCC015-132345-
/O.CON.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
701 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BERKELEY COUNTY...

AT 701 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EADYTOWN...OR
17 MILES NORTHWEST OF MONCKS CORNER...MOVING SOUTHEAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...RUSSELLVILLE...
PRIOLEAU...MURRAYSVILLE...CHICORA...WAMPEE...WILSONS LANDING...JUDGE
TOWN...CROSS CROSS ROADS...WILDER AND MOOREFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3339 7983 3315 8013 3331 8025 3335 8024
      3338 8024 3339 8022 3345 8022 3344 8021
      3345 8021 3346 8015 3345 8014 3348 8015
      3350 8012
TIME...MOT...LOC 2301Z 301DEG 15KT 3342 8016 

HAIL...1.00IN
WIND...70MPH
 
$$

JAQ
476 
WWUS52 KCHS 132317
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT MON JUL 13 2015

SCC015-132345-
/O.CON.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
717 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BERKELEY COUNTY...

AT 716 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS...OR 13
MILES NORTHWEST OF MONCKS CORNER...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...RUSSELLVILLE...
PRIOLEAU...MURRAYSVILLE...CHICORA...WAMPEE...WILSONS LANDING...JUDGE
TOWN...CROSS CROSS ROADS...WILDER AND MOOREFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3339 7983 3315 8013 3331 8025 3335 8024
      3338 8024 3339 8022 3345 8022 3344 8021
      3345 8021 3346 8015 3345 8014 3348 8015
      3350 8012
TIME...MOT...LOC 2316Z 329DEG 10KT 3336 8016 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
854 
WWUS52 KCHS 132332
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT MON JUL 13 2015

SCC015-132345-
/O.CON.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
732 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BERKELEY COUNTY...

AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS...OR 17
MILES NORTHWEST OF MONCKS CORNER...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...PRIOLEAU...
CROSS CROSS ROADS...MURRAYSVILLE...CHICORA...WAMPEE AND MOOREFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3315 8013 3331 8025 3335 8024 3338 8023
      3339 8022 3345 8022 3344 8021 3345 8021
      3345 8018 3329 7995
TIME...MOT...LOC 2332Z 339DEG 18KT 3335 8027 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
582 
WWUS52 KCHS 132344
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT MON JUL 13 2015

SCC015-132354-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
744 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
745 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3315 8013 3331 8025 3335 8024 3338 8023
      3339 8022 3345 8022 3344 8021 3345 8021
      3345 8018 3329 7995
TIME...MOT...LOC 2339Z 308DEG 9KT 3335 8027 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:57 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 13, 3:57 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON JUL 13 2015

.SYNOPSIS...AN INLAND TROUGH OF LOW PRESSURE WILL PERSIST THROUGH
WEDNESDAY BEFORE A WEAK COLD FRONT MOVES INTO SOUTHEAST SOUTH
CAROLINA WEDNESDAY NIGHT INTO THURSDAY. THE FRONT WILL THEN STALL
AND DISSIPATE THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...THE INITIAL LINE OF
CONVECTION FROM EARLIER TODAY CONTINUES TO MAKE PROGRESS OFFSHORE
AS THE WEAK SHORT WAVE EVIDENT IN WATER VAPOR IMAGERY RACES
SOUTHEASTWARD...BUT THE ATMOSPHERE IS RECOVERING BEHIND THE LINE
WITH MLCAPES ABOVE 2000 ACROSS THE CWA. THOSE LEVELS WILL SUPPORT
SCATTERED CONVECTION INTO THIS EVENING...WITH THE BEST CHANCES
INLAND AS THE SEA BREEZE WORKS ITS WAY TO THE WEST AND NORTHWEST
AND MEETS UP WITH THE INLAND LEE TROF.

AFTER THE CONVECTION FROM THE SEA BREEZE DIES DOWN LATE TODAY...WE
WILL NEED TO LOOK TO THE NORTH FOR POSSIBLE NIGHTTIME CONVECTION. THE
12Z NAM DEVELOPS A LOT OF CONVECTION IN THE TRI COUNTY AREA DURING
THE LATE EVENING HOURS AS A BOUNDARY FROM THIS AFTERNOONS CONVECTION
OVER EASTERN NORTH CAROLINA WORKS ITS WAY SOUTHWARD INTO THE AREA.
WITH LITTLE SUPPORT FROM OTHER MODELS...I HAVE NOT FOLLOWED THIS
SCENARIO...BUT AT THE SAME TIME I CANT COMPLETELY RULE IT OUT. MOST
OF THE MODELS SIMILARLY FADE OUT THE MCS CURRENTLY DIVING SOUTH
SOUTHEASTWARD THROUGH THE OHIO VALLEY. BASED ON BOTH OF THESE LOW
END PROBABILITIES...I HAVE LEFT A SLIGHT CHANCE OF CONVECTION IN FOR
THE NORTHERN THIRD OF THE FA OVERNIGHT...WHEREAS THE REST OF THE
AREA I DROPPED POPS BELOW 15 PERCENT BY LATE EVENING.

MINIMUM TEMPS SHOULD CONTINUE TO BE ON THE WARM SIDE...AND EVEN WITH
THE MCS TO THE NORTH LIKELY DYING BEFORE IT REACHES THE FA...THERE
WILL LIKELY BE A BURLY PATCH OF HIGH CLOUDS THAT HANG TOGETHER LONG
ENOUGH TO COVER THE SKIES LATE TONIGHT...HELPING KEEP THE OVERNIGHT
TEMPERATURES UP.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
OVERVIEW...AT THE SURFACE...AN INLAND TROUGH OF LOW PRESSURE WILL
CONTINUE WITH HIGH PRESSURE OFFSHORE THROUGH WEDNESDAY. A WEAK COLD
FRONT WHICH WILL PUSH INTO SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT
INTO THURSDAY WILL STALL AND WEAKEN LATER THURSDAY. ALOFT...ENHANCED
NORTHWEST FLOW WILL CONTINUE...ESPECIALLY THROUGH
WEDNESDAY...BETWEEN A RIDGE OVER THE WESTERN GULF COAST AND A TROUGH
OVER THE GREAT LAKES SHIFTING OFF THE EAST COAST BY THURSDAY. THE
MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TIMING OF SHORTWAVE
TROUGHS AND SUBSEQUENT IMPACT ON CONVECTION. UNFORTUNATELY THERE IS
NOT A LOT OF MODEL AGREEMENT SO FORECAST CONFIDENCE IN POPS/TEMPS IS
LOWER THAN NORMAL.

TUESDAY...LOOKS LIKE A BREEZY AND POTENTIALLY VERY HOT DAY AS
SOUTHWEST WINDS PICK UP AHEAD OF THE STRENGTHENING LEE SIDE TROUGH
TO THE NORTHWEST. GOING WITH MODEL CONSENSUS THE MORNING SHOULD BE
MOSTLY DRY WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS DURING
THE AFTERNOON AS CONVERGENCE INCREASES A BIT ALONG THE INLAND TROUGH
AND AHEAD OF THE GULF COAST SEA BREEZE. LOCALLY THE SEA BREEZE
SHOULD NOT BE MUCH OF A FACTOR GIVEN THE STRONG SOUTHWEST TO WEST
LOW-LEVEL FLOW. SOME STORMS COULD BE SEVERE GIVEN ABUNDANT
INSTABILITY AND DEEP LAYER SHEAR. HIGHS LIKELY TO BE IN THE MID 90S
MOST PLACES BUT SOME UPPER 90S ARE POSSIBLE EVEN AROUND CHARLESTON
AND SAVANNAH AS PER THE GFS MOS GUIDANCE. CONVECTION SHOULD DIMINISH
TUESDAY NIGHT BUT MAYBE NOT COMPLETELY DEPENDING ON WHETHER AN
ORGANIZED UPSTREAM CONVECTIVE SYSTEM CAN MAKE IT THIS FAR SOUTH AND
EAST. LOWS WILL BE MILD GIVEN THE STEADY SOUTHWEST FLOW...MAINLY IN
THE UPPER 70S. HEAT INDICES SHOULD PEAK AROUND 105-108 DEGREES.

WEDNESDAY...LIKELY TO BE THE WETTEST DAY AS THE INLAND TROUGH GETS A
BIT CLOSER ALONG WITH THE UPPER TROUGH/SHORTWAVE. ALTHOUGH DEEP
LAYER SHEAR LOOKS A BIT LESS STILL THINK THERE IS A BETTER THAN
NORMAL RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL.
HIGH TEMPS WILL BE DEPENDENT ON CLOUD/PRECIP COVERAGE...BUT LIKELY
TO AT LEAST BE IN THE MID 90S AWAY FROM THE BEACHES. HEAT INDICES
SHOULD TOP OUT AROUND 105 DEGREES. RAIN CHANCES SHOULD WANE IN THE
EVENING BUT AGAIN COULD LINGER OVERNIGHT AS A WEAK COLD FRONT
APPROACHES FROM THE NORTHWEST.

THURSDAY...THE UPPER TROUGH LOOKS TO SHIFT OFFSHORE BUT THE
LINGERING FRONT AND SEA BREEZE WILL BE ENOUGH TO SPARK MORE SHOWERS
AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND ALONG
THE SC COAST. WEAKER SHEAR AND INSTABILITY SHOULD KEEP THE RISK FOR
SEVERE WEATHER LOW. HIGHS AGAIN GENERALLY IN THE MID 90S INLAND WITH
HEAT INDICES PEAKING AROUND 105 DEGREES AGAIN BUT MAINLY JUST OVER
SOUTHEAST GEORGIA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
EACH DAY AS A SFC TROUGH OF LOW PRESSURE REDEVELOPS INLAND LATE
WEEK. HOWEVER...COVERAGE COULD BE SLIGHTLY MORE LIMITED ON FRIDAY AS
A LARGE RIDGE OF HIGH PRESSURE NUDGES EASTWARD OVER THE AREA.
GREATER PRECIP CHANCES SHOULD RETURN OVER THE WEEKEND AS THE DEEP
LAYERED RIDGE RETROGRADES WESTWARD IN RESPONSE TO MID LVL TROUGHING
OVER THE EASTERN CONUS. MODELS HINT AT AN UPPER LVL LOW BECOMING
CENTERED OVER THE SOUTHEASTERN UNITED STATES LATE WEEKEND INTO EARLY
NEXT WEEK...PRODUCING ADDITIONAL CHANCES OF SHOWERS AND
THUNDERSTORMS EACH DAY. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW
TO MID 90S THROUGH LATE WEEK...THEN POSSIBLY BECOME A FEW DEGREES
COOLER AS THE MID/UPPER LVL LOW BECOMES POSITIONED OVER THE AREA
EARLY NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE MAIN LINE OF CONVECTION HAS MOVED OFFSHORE...BUT THERE REMAINS
ENOUGH INSTABILITY SO THAT SOME WIDELY SCATTERED THUNDERSTORMS
COULD REDEVELOP. THESE STORMS HAVE A SLIGHT CHANCE OF IMPACTING THE
TERMINALS THROUGH THIS EVENING...BUT NOT ENOUGH CERTAINTY TO PUT
ANYTHING MORE THAN A VCTS.

DURING THE OVERNIGHT HOURS...I HAVE GONE AWAY FROM THE NAM
SOLUTION...WHICH BRINGS IN CONVECTION TO THE CHS TERMINAL BETWEEN
8 AND 11 PM...AND KEPT CONVECTION AND ITS ASSOCIATED VISIBILITY
RESTRICTIONS OF OUT THE TAFS.

ON TUESDAY...CONDITIONS SHOULD BE VFR TO START IN THE MORNING.

EXTENDED AVIATION OUTLOOK...

TUESDAY THROUGH SATURDAY...VFR CONDITIONS SHOULD GENERALLY
PREVAIL THROUGH LATE WEEK...BUT FLIGHT RESTRICTIONS WILL BE
POSSIBLE WITH SHOWERS AND/OR THUNDERSTORMS...ESPECIALLY TUESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

&&

.MARINE...WINDS WILL BE ON THE INCREASE FROM THE SOUTH AND SOUTHWEST
OVER THE COASTAL WATERS TONIGHT AS PRESSURES FALL TO THE NORTHWEST
OF THE WATERS IN RESPONSE TO DIGGING SHORTWAVE IN THE MEAN EASTERN
U.S. TROF. FOR NOW...I HAVE HELD WINDS JUST BELOW SCA CRITERIA FOR
THE NEARSHORE CHARLESTON AND OFFSHORE GEORGIA WATERS. THERE COULD BE
A FEW GUSTS TO 25 KNOTS LATE TONIGHT...BUT NOT FREQUENT ENOUGH FOR
ME TO RAISE FLAGS WITH THIS PACKAGE. WITH THE WIND INCREASE...SEAS
SHOULD START BUILDING AS WELL...WITH SIGNIFICANT WAVE HEIGHTS
REACHING 4 FEET WELL OFFSHORE.

TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE ALONG WITH INLAND
LOW PRESSURE WILL PREVAIL THROUGH WEDNESDAY BEFORE A WEAK COLD FRONT
MOVES INTO THE SOUTH CAROLINA WATERS WEDNESDAY NIGHT INTO THURSDAY.
THE FRONT WILL THEN DISSIPATE OVER THE AREA THROUGH LATE WEEK.

SOUTHWEST WINDS WILL BE ENHANCED THROUGH MID WEEK AS THE PRESSURE
GRADIENT IS STRONGER THAN NORMAL...LIKELY REACHING ADVISORY CRITERIA
WITH WIND GUSTS NEARING 30 KT AT TIMES AND SEAS BUILDING TO 6 FT
MOSTLY BEYOND 20 NM.

&&

.TIDES/COASTAL FLOODING...
TIDES ARE RUNNING ABOVE NORMAL TODAY...BUT I THINK THEY SHOULD TOP
OUT IN CHARLESTON JUST A LITTLE BELOW ANY ADVISORY CONCERNS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...FWA/RJB
NEAR TERM...FWA
SHORT TERM...RJB
LONG TERM...
AVIATION...FWA
MARINE...FWA/RJB
TIDES/COASTAL FLOODING...FWA
Hazardous weather outlook, Jul 13, 4:14 AM EDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON JUL 13 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-140815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
414 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP
AHEAD OF AN APPROACHING COLD FRONT TUESDAY AND WEDNESDAY. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL BEING
THE PRIMARY CONCERN. THE THREAT OF SEVERE WEATHER SHOULD BE
GREATEST DURING THE LATE AFTERNOON INTO EARLY OVERNIGHT HOURS ON
TUESDAY...AND DURING AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 1:29 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     4 E MIDWAY              31.82N  81.37W
07/13/2015                   LIBERTY            GA   LAW ENFORCEMENT

            TREE DOWN ON POWER LINE AT 72 WEST 1ST STREET. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1500671

RJB
Special weather statement, Jul 13, 1:46 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT MON JUL 13 2015

SCZ050-131815-
CHARLESTON SC-
146 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 215 PM EDT...

AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PRICE INLET...OR 13 MILES NORTHEAST OF MOUNT PLEASANT...MOVING EAST
AT 15 TO 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...MCCLELLANVILLE...ISLE OF PALMS...AWENDAW...BULL
ISLAND...GARRIS LANDING...MOUNT PLEASANT REGIONAL AIRPORT AND CAPERS
INLET.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3312 7945 3302 7949 3302 7951 3304 7951
      3304 7954 3303 7953 3300 7959 3294 7962
      3293 7959 3296 7957 3291 7957 3286 7969
      3280 7973 3278 7984 3298 7977
TIME...MOT...LOC 1746Z 264DEG 18KT 3290 7968

RFM
Special weather statement, Jul 13, 2:22 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT MON JUL 13 2015

SCZ050-131845-
CHARLESTON SC-
222 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 245 PM EDT...

AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT PLEASANT REGIONAL AIRPORT...OR 11 MILES NORTHEAST OF MOUNT
PLEASANT...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...ISLE OF PALMS...AWENDAW...BULL ISLAND...GARRIS
LANDING...CAPERS INLET AND PRICE INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3303 7954 3303 7953 3300 7959 3295 7962
      3294 7962 3292 7961 3293 7959 3296 7956
      3291 7957 3286 7969 3282 7972 3281 7971
      3280 7974 3297 7977 3305 7952 3304 7952
TIME...MOT...LOC 1821Z 263DEG 10KT 3290 7972

JAQ
Special weather statement, Jul 13, 6:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT MON JUL 13 2015

SCZ045-132300-
INLAND BERKELEY SC-
628 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
700 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 18 MILES SOUTH OF MANNING...MOVING SOUTHEAST
AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BONNEAU...PINOPOLIS...BONNEAU BEACH...EASTERN LAKE MARION...
LAKE MOULTRIE...CROSS...AND EADYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3331 7988 3316 8015 3333 8024 3338 8024
      3339 8022 3345 8022 3344 8021 3345 8021
      3346 8015 3345 8014 3348 8015 3350 8012
      3350 8009
TIME...MOT...LOC 2227Z 328DEG 15KT 3343 8016

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:23 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton55 min
Jul 12, 9:19 PM EDTSpecial Weather StatementCHSHampton26 min
Jul 13, 1:46 PM EDTSpecial Weather StatementCHSCharleston29 min
Jul 13, 1:54 PM EDTSpecial Marine WarningCHS2 hr
Jul 13, 2:22 PM EDTSpecial Weather StatementCHSCharleston23 min
Jul 13, 6:28 PM EDTSpecial Weather StatementCHSBerkeley32 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.